Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 22, NWS Lubbock, TX

March 13, 20214 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 13, 2021, 6:28 PM CST for 4 counties in Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2021, 6:28 PM CST (00:28 UTC)
Expired
Mar 13, 2021, 7:15 PM CST
In force
47 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
70.0 mph

Counties Cottle County, TX, Dickens County, TX, King County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 115 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 2:26 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3140 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WUUS54 KLUB 140028
SVRLUB
TXC101-125-269-345-140115-
/O.NEW.KLUB.SV.W.0022.210314T0028Z-210314T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
628 PM CST Sat Mar 13 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northeastern Dickens County in northwestern Texas...
  Northwestern King County in northwestern Texas...
  Southwestern Cottle County in northwestern Texas...
  Southeastern Motley County in northwestern Texas...

* Until 715 PM CST.

* At 627 PM CST, a severe thunderstorm was located 8 miles east of
  Afton, or 14 miles northeast of Dickens, moving northeast at 35
  mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Dumont and Delwin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CST for northwestern
Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3369 10072 3393 10082 3409 10055 3399 10035
      3376 10040
TIME...MOT...LOC 0027Z 232DEG 31KT 3379 10068 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

MRC
1 follow-up statement
521 
WWUS54 KLUB 140033
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
633 PM CST Sat Mar 13 2021

TXC101-125-269-345-140115-
/O.CON.KLUB.SV.W.0022.000000T0000Z-210314T0115Z/
Dickens TX-King TX-Cottle TX-Motley TX-
633 PM CST Sat Mar 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR NORTHEASTERN DICKENS...NORTHWESTERN KING...SOUTHWESTERN COTTLE
AND SOUTHEASTERN MOTLEY COUNTIES...

At 632 PM CST, a severe thunderstorm was located 6 miles west of
Dumont, or 17 miles southeast of Matador, moving northeast at 35 mph.

This is a very dangerous storm.

HAZARD...Three inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Dumont and Delwin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CST for northwestern
Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3370 10070 3393 10076 3409 10055 3399 10035
      3376 10040
TIME...MOT...LOC 0032Z 233DEG 32KT 3382 10062 

TORNADO...POSSIBLE
HAIL...3.00IN
WIND...70MPH
 
$$

MRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 5:40 PM CST, 48 minutes earlier.

Area forecast discussion, Mar 13, 5:40 PM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
540 PM CST Sat Mar 13 2021

.AVIATION...
Showers and thunderstorms have moved east of KLBB and KPVW. Strong
thunderstorms with brief periods of heavy rainfall are expected at
KCDS until around 6z. VFR conditions are expected for the
remainder of the overnight and tomorrow with strong westerly winds
developing in the afternoon with patchy dust possible.

&&

.PREV DISCUSSION... /issued 217 PM CST Sat Mar 13 2021/

SHORT TERM...
At 1:30 pm, the dryline is surging into the southwestern South
Plains, resulting in a convergent axis running SE-NW through the
forecast area and pointed into the far SW Texas Panhandle. Storms
are developing from northeast NM southward, and now just crossing
the state line. In the near-term, scattered thunderstorms, some
becoming quickly severe, will continue to develop and expand
eastward. Some storms will become supercellular and bring the
threats of very large hail, tornadoes, and locally heavy rainfall.
As we move into late afternoon and early evening, very strong
forcing will spread over the area in conjunction with a jet streak
on the east side of the upper low and a Pacific-type front will
overtake the dryline across the central South Plains. This combined
forcing should initiate a north-south line of storms, which will
then sweep east through the remainder of the area...exiting by
around midnight. In addition, the LLJ will be strengthening and act
to increase the SRH. Any storms that can remain discrete ahead of
the line will be favored to remain supercellular and have the
potential for strong tornadoes, although due to the strong shear,
even cells embedded within the line will have the potential for
brief tornadoes, and an enhanced straight-line wind threat with any
bowing structures. Behind the front/dryline, drying west winds will
develop across the western South Plains and a Wind Advisory is in
effect for that area through 7 pm. As the upper low moves curls
northeast into eastern Colorado, the mid-level trough axis will
swing over the South Plains, which should keep winds somewhat
elevated overnight. The drier and cooler airmass with the trough's
passage will bring cooler overnight lows.

LONG TERM...
The upper level low will continue to drift northeast of the area on
Sunday with broad cyclonic circulation around it producing deep
westerly flow across the CWA. In addition a deep surface low will
keep low and mid level gradients strong. Thus, more windy conditions
are expected tomorrow with wind speeds again near advisory levels.
Blowing dust will also be an issue mainly across the Caprock. Monday
zonal to SWRLY flow sets up with more relaxed gradients ahead of our
next upper level system.

Late Tuesday into Wednesday another upper level low will quickly
move northeastward just north of the CWA. Simultaneously, a surface
low will force a dryline eastward through the area. This scenario
will create another round of strong near advisory level westerly
winds. Late Tuesday as the surface low moves NE a cool front will drop
south through the CWA keeping winds elevated through Wednesday
evening. Upper level ridging will settle over the area as the work
week comes to a close.

FIRE WEATHER...
A dryline will move east across the forecast area this afternoon
bringing elevated to near critical fire weather conditions to the
area. Relative humidity values are starting off near 100% this
morning under cloudy skies. However, as surface cyclogenesis
occurs later this morning and afternoon a dryline will quickly
sharpen and move into western zones of the forecast area. This
will lead to clearing skies and rapidly plummeting relative
humidity values to near 10 percent. As the surface pressure
gradient also tightens westerly to southwesterly winds will
increase this afternoon and early evening with sustained wind
speeds of 20-30 mph and gusts to 45 mph. The majority of this area
has missed out on the rainfall that occurred yesterday therefore
ERC values remain around the 50th percentile. Due to these factors
a Fire Danger Statement has been issued from 1 pm until 7 pm
today.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CST this evening for TXZ021-022-027-028-
033-034-039-040.

&&

55/99/99
Hazardous weather outlook, Mar 13, 11:46 AM CST, 6 hours 42 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
1146 AM CST Sat Mar 13 2021

TXZ021>044-141800-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1146 AM CST Sat Mar 13 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected to develop along a dryline
early this afternoon and have the potential to become quickly
severe. The dryline is expected to be located roughly along a
Dimmitt, to Lubbock, to Tahoka line when storms develop. Hail up to
two and a half inches in diameter, wind gusts to 70 mph, and a few
tornadoes will be possible. Strong tornadoes are possible, mainly
across the far Southern Texas Panhandle to the east of Interstate 27.
Brief but heavy rain may also lead to localized flooding concerns
especially where heavy rain was observed yesterday.

To the west of the dryline, elevated to near critical fire weather
conditions will develop this afternoon due to the arrival of a dry
air mass and increasing west winds. A wind advisory is also in effect
for the western South Plains.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Elevated to critical fire weather conditions may develop areawide
Sunday and Tuesday along with strong winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS while following local,
state, and CDC guidelines.

In the hours before

Local storm report, Mar 13, 3:49 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
349 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     FUNNEL CLOUD     1 N HART                34.40N 102.11W
03/13/2021                   CASTRO             TX   STORM CHASER

&&

EVENT NUMBER LUB2100178

MCONDER
Local storm report, Mar 13, 4:01 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
401 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TORNADO          2 N HART                34.41N 102.11W
03/13/2021                   CASTRO             TX   STORM CHASER

&&

EVENT NUMBER LUB2100179

MCONDER
Local storm report, Mar 13, 4:03 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
403 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     3 N HART                34.42N 102.11W
03/13/2021  M87 MPH          CASTRO             TX   MESONET

            LIKELY ASSOCIATED WITH PASSING TORNADO.

&&

EVENT NUMBER LUB2100180

MCONDER
Local storm report, Mar 13, 4:29 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
429 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TORNADO          7 E HALE CENTER         34.06N 101.72W
03/13/2021                   HALE               TX   STORM CHASER

            MULTIPLE PHOTOS VIA SOCIAL MEDIA OF A TORNADO NEAR WIND
            FARM TO THE EAST OF HALE CENTER.

&&

EVENT NUMBER LUB2100181

MCONDER
Local storm report, Mar 13, 4:42 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
442 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     1 N O'DONNELL           32.98N 101.83W
03/13/2021  M61 MPH          LYNN               TX   MESONET

&&

EVENT NUMBER LUB2100182

MCONDER
Special weather statement, Mar 13, 6:24 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Lubbock TX
624 PM CST Sat Mar 13 2021

TXZ042-043-140100-
Kent TX-Garza TX-
624 PM CST Sat Mar 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR KENT AND EASTERN GARZA COUNTIES
UNTIL 700 PM CST...

At 624 PM CST, Doppler radar was tracking a strong thunderstorm near
Lake Alan Henry, moving northeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jayton, Lake Alan Henry, Girard, Justiceburg and Clairemont.

A Tornado Watch remains in effect until 900 PM CST for northwestern
Texas.

LAT...LON 3339 10112 3339 10052 3296 10070 3296 10136
TIME...MOT...LOC 0024Z 236DEG 20KT 3308 10111

MRC

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 6:16 PM CSTSevere Thunderstorm WarningLUBHall12 min
Mar 13, 6:24 PM CSTSpecial Weather StatementLUBKent36 min
Mar 13, 6:47 PM CSTTornado WarningLUBCottle, Motley28 min
Mar 13, 7:11 PM CSTSevere Thunderstorm WarningLUBChildress, Cottle49 min
Mar 14, 1:54 AM CSTWind AdvisoryLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more17 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.